Alert archive / Ohio / River Flood Warnings in 2008
River Flood Warning 33, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Mar 18, 2008, 9:39 PM EDT for Pickaway County, Ohio. It took effect at Mar 19, 2008, 5:00 AM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 9:39 PM EDT (01:39 UTC)
- In effect from
- Mar 19, 2008, 5:00 AM EDT
- Expired
- Mar 22, 2008, 9:01 PM EDT
- In force
- 4 days
- Issued by
- NWS Wilmington, OH
- Flood severity
- Moderate
County Pickaway County, OH
The radar
The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Circleville (CRCO1). The gauge peaked at 21.25 ft at Mar 21, 2008, 6:00 AM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03230700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Mar 18, 6:52 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 18, 6:52 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
652 PM EDT TUE MAR 18 2008
.SYNOPSIS...
LOW PRESSURE MOVING ACROSS A FRONTAL BOUNDARY WILL BE A FOCUS FOR
HEAVY RAIN ACROSS THE OHIO VALLEY OVERNIGHT INTO WEDNESDAY. THERE
WILL ALSO BE A CHANCE OF THUNDERSTORMS. DRIER AIR WILL SETTLE IN
THURSDAY...AS HIGH PRESSURE BUILDS IN.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
TONIGHT...THE MODELS ARE IN GENERAL AGREEMENT THAT THE AXIS OF
HEAVIEST RAIN WILL SLOWLY SHIFT NORTHWARD INTO SOUTHERN AND CENTRAL
OHIO AND INDIANA. IN SW OHIO...KY AND SE INDIANA...RAINFALL WILL
GENERALLY BE AROUND 2 INCHES...MORE POSSIBLE IN SPOTS...WITH
SOMEWHAT LESSER AMOUNTS ELSEWHERE. OBVIOUSLY...RIVER AND AERIAL
FLOODING WILL BE A PROBLEM...AND A FLOOD WATCH IS IN EFFECT UNTIL
WEDNESDAY AFTERNOON. INSTABILITY IS LIMITED AT BEST...BUT HAVE
MAINTAINED A CHANCE OF THUNDER. LOWS WILL NOT DROP VERY MUCH FROM
CURRENT TEMPS...PARTICULARLY SOUTH OF I-70.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
WEDNESDAY...THE HEAVY RAIN WILL TAPER OFF IN THE AFTERNOON AS LOW
PRESSURE SLIDES OFF TO THE NE. LOCALIZED RAINFALL AMOUNTS COULD BE
IN EXCESS OF 5 INCHES. WITH THE ALREADY SATURATED GROUND...RIVER
FLOODING WILL BE LIKELY. THERE WILL BE LITTLE IF ANY DIURNAL BUMP
TO TEMPS...FALLING IN THE AFTERNOON...AS SNOW SHOWERS WORK
IN...WITH LITTLE ACCUMULATION EXPECTED THROUGH THE EVENING.
HIGH PRESSURE WILL BUILD FOR THURSDAY WITH SEASONABLE COLD
TEMPERATURE AND PARTLY CLOUDY SKIES...MORE PREVALENT ACROSS NORTHERN
OHIO. THERE CLOUD BE SOME LIGHT SNOW PUSHING IN LATE THURSDAY NIGHT
IN NW OHIO...AS TEMPS FALL INTO THE 30S.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
WITH 12Z GFS IN RELATIVELY GOOD AGREEMENT WITH THE ECMWF...LOW
PRESSURE WILL BRING THE LIKELIHOOD FOR RAIN MIXING WITH SNOW FRIDAY
AND SATURDAY. AFTER A BRIEF DRY PERIOD SATURDAY NIGHT...DISTURBANCES
TRAVELING THROUGH A NORTHWEST FLOW ALOFT WILL PROVIDE A LOW CHANCE
FOR MORE RAIN MIXING WITH SNOW SUNDAY THROUGH MONDAY. LIGHT SNOW
CHANGING TO RAIN MAY OCCUR MONDAY NIGHT AND TUESDAY WHEN ANOTHER LOW
IS PROGGED TO MOVE THROUGH THE GREAT LAKES.
GENERALLY RAISED GRIDDED MOS TEMPERATURE GUIDANCE TOWARD WARMER MEX.
WITH LACK OF STRONG WARM ADVECTION...EXPECT READINGS TO STAY BELOW
CLIMATOLOGICAL NORMALS WHICH WILL BE IN THE MID TO UPPER 50S FOR
HIGHS.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
VERY MOIST SOUTHWESTERLY FLOW ALOFT TO CONTINUE OVERNIGHT INTO
WED AHD OF UPPER TROF TO THE WEST. UPPER LOW OVER TEXAS TO OPEN
UP AND LIFT NE INTO THE LOWER MS VLY BY WED MORNING AND THEN
GETTING ABSORBED INTO NRN TROF OVER THE OHIO VALLEY WED AFTN.
PRECIPITATION EFFICIENCY VALUES AROUND 1.5 INCHES TO CONTINUE
INTO WED MORNING. AXIS OF 925 MB CONVERGENCE AT NOSE OF 55KT
JET HAS BEEN THE FOCUS FOR HEAVIER RAIN ACRS THE SOUTH TODAY.
THIS AXIS OF HEAVIER RAIN SHOWING TRENDS FOR SHIFTING A LTL
NORTH THIS EVENING. NUMERICAL MODEL SOLNS SHOW THIS SLIGHT
NORTHWARD SHIFT THIS EVENING BEFORE FAVORABLE DYNAMICS SWEEP
IN FROM THE WEST LATE TNGT INTO WEDNESDAY. ELEVATED INSTBY
IS INDICATED ACRS THE SOUTH LATE TNGT. THEREFORE...A FEW
EMBEDDED TSTMS ARE NOT OUT OF THE QUESTION BUT DUE TO UNCERTAINTY
AND LIMITED COVERAGE HAVE NOT MENTIONED THUNDERSTORMS IN TAFS.
EXPECT CIGS TO LOWER INTO LIFR CATEGORY OVERNIGHT AND HOLD THRU
WED MORNING. RAIN WL LKLY BRIEFLY CHANGEOVER TO SNOW BEFORE
DIMINISHING LATE WED AFTN.
A COLD FRONT WILL PUSH THROUGH LATE TONIGHT/EARLY TOMORROW
MORNING. GRADIENT INCREASES IN THE WAKE OF THIS FRONT WITH
NW TO N WINDS OF 15 TO 25KTS EXPECTED WED AFTERNOON.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES WILL LIKELY CONTINUE INTO
WEDNESDAY EVENING. MVFR CEILINGS AND VISIBILITIES ARE POSSIBLE
FRIDAY NIGHT AND SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR KYZ089>100.
IN...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...CONIGLIO
AVIATION...ARHazardous weather outlook, Mar 18, 5:09 AM EDT, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 509 AM EDT TUE MAR 18 2008 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-190915- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE- 509 AM EDT TUE MAR 18 2008 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THEIR RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON. INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-190915- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 509 AM EDT TUE MAR 18 2008 ...FLOOD WATCH IN EFFECT FROM 8 AM THIS MORNING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THEIR RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON. RYAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 8:31 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont | 119 min |
| Mar 18, 9:50 PM EDT | Areal Flood Warning | ILN | Greene, Montgomery, Preble | 16 hr |
| Mar 18, 10:15 PM EDT | River Flood Warning | ILN | Hocking | 66 hr |
| Mar 18, 10:17 PM EDT | Flash Flood Warning | ILN | Butler, Hamilton, Warren | 6 hr |
| Mar 18, 11:12 PM EDT | River Flood Warning | ILN | Miami, Shelby | 30 hr |
| Mar 18, 11:21 PM EDT | River Flood Warning | ILN | Butler, Montgomery, Warren | 55 hr |
| Mar 18, 11:21 PM EDT | River Flood Warning | ILN | Butler, Hamilton | 23 hr |
| Mar 18, 11:36 PM EDT | River Flood Warning | ILN | Franklin, Madison, Pickaway | 69 hr |
| Mar 19, 12:13 AM EDT | River Flood Advisory | ILN | Hamilton | 25 hr |
| Mar 19, 12:28 AM EDT | River Flood Warning | ILN | Champaign, Clark, Greene | 22 hr |
| Mar 19, 1:03 AM EDT | Areal Flood Warning | ILN | Greene, Warren | 24 hr |
| Mar 19, 1:28 AM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Highland | 3 hr |
| Mar 19, 1:53 AM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin, Licking, Madison, Pickaway | 3 hr |
| Mar 19, 3:58 AM EDT | Flash Flood Warning | ILN | Butler, Hamilton, Warren | 15 hr |
| Mar 19, 4:04 AM EDT | River Flood Warning | ILN | Licking | 25 hr |
| Mar 19, 4:25 AM EDT | Areal Flood Warning | ILN | Clinton, Fayette, Highland | 12 hr |
| Mar 19, 8:16 AM EDT | Areal Flood Warning | ILN | Fairfield, Licking | 6 hr |
| Mar 19, 9:49 AM EDT | Areal Flood Warning | ILN | Ross | 10 hr |
| Mar 19, 10:26 AM EDT | Areal Flood Warning | ILN | Brown, Clermont | 6 hr |
| Mar 19, 11:07 AM EDT | River Flood Warning | ILN | Ross | 31 hr |
| Mar 19, 12:53 PM EDT | Areal Flood Warning | ILN | Adams, Pike, Scioto | 6 hr |
| Mar 19, 1:00 PM EDT | Areal Flood Warning | ILN | Hocking | 6 hr |
| Mar 19, 1:41 PM EDT | Areal Flood Advisory | ILN | Greene, Montgomery, Preble | 4 hr |
| Mar 19, 2:12 PM EDT | Areal Flood Advisory | ILN | Fairfield, Licking | 4 hr |
| Mar 19, 3:20 PM EDT | River Flood Warning | ILN | Adams | 14 hr |
| Mar 19, 4:30 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont | 4 hr |
| Mar 19, 4:36 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Highland | 4 hr |
| Mar 19, 5:41 PM EDT | Areal Flood Advisory | ILN | Greene | 4 hr |
| Mar 19, 6:53 PM EDT | Areal Flood Advisory | ILN | Pike, Scioto | 3 hr |
| Mar 19, 6:54 PM EDT | Areal Flood Advisory | ILN | Butler, Clinton, Hamilton, Warren | 66 min |
| Mar 19, 6:57 PM EDT | Areal Flood Advisory | ILN | Hocking | 63 min |
| Mar 18, 8:11 PM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin, Grant, Owen, Pendleton | 2 hr |
| Mar 19, 12:02 AM EDT | River Flood Warning | ILN | Carroll, Gallatin | 23 hr |
| Mar 19, 12:49 AM EDT | Areal Flood Warning | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 1 more | 4 hr |
| Mar 19, 4:12 AM EDT | Areal Flood Warning | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 1 more | 4 hr |
| Mar 19, 8:14 AM EDT | Areal Flood Warning | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 1 more | 10 hr |
| Mar 19, 6:06 PM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 1 more | 3 hr |
| Mar 18, 11:09 PM EDT | River Flood Warning | ILN | Fayette, Franklin | 28 hr |
| Mar 19, 12:58 AM EDT | River Flood Warning | ILN | Union, Wayne | 12 hr |
| Mar 19, 1:14 AM EDT | Areal Flood Warning | ILN | Fayette, Franklin, Union | 15 hr |
| Mar 19, 4:10 PM EDT | Areal Flood Advisory | ILN | Fayette, Franklin, Union | 4 hr |
Nearby
River Flood Warnings in Ohio, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.